Alert archive / Tennessee / Tornado Warnings in 2010
Tornado Warning 28, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at May 1, 2010, 6:02 PM CDT for Coffee County, Grundy County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2010, 6:02 PM CDT (23:02 UTC)
- Expired
- May 1, 2010, 6:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Coffee County, TN, Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 60 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 5:35 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
791
WFUS54 KOHX 012302
TOROHX
TNC031-061-012330-
/O.NEW.KOHX.TO.W.0028.100501T2302Z-100501T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
602 PM CDT SAT MAY 1 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN COFFEE COUNTY IN MIDDLE TENNESSEE...
GRUNDY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 630 PM CDT
* AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 19 MILES WEST OF
GRUETLI-LAAGER...OR 10 MILES SOUTHEAST OF MANCHESTER...MOVING EAST
AT 35 MPH.
* THE TORNADO WILL BE NEAR...
GRUETLI-LAAGER BY 630 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3529 8592 3535 8604 3544 8606 3553 8557
3550 8553 3545 8553 3543 8549 3540 8548
3538 8549 3532 8556 3531 8566 3530 8567
3527 8591
TIME...MOT...LOC 2303Z 261DEG 32KT 3537 8592
$$
ROSEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 1, 3:52 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 1, 3:52 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 352 PM CDT SAT MAY 1 2010 .MESOSCALE UPDATE... TOR WATCH #124 EXTENDED FOR A COUPLE OF HOURS IN SOUTH AND EAST MID TN...WITH NOT SPC WATCH REPLACEMENT AT THIS TIME. TOR WATCH #124 CANCELLED FOR BENTON...CHEATHAM...DAVIDSON...DICKSON... AND HUMPHREYS COUNTIES OF MID TN. && .HYDROLOGY... FLASH FLOOD WATCH REPLACED WITH AREAL FLOOD WARNING ACROSS NORTHWEST MIDDLE TENNESSEE. WARNING EXTENDS SOUTH INTO DAVIDSON... WILLIAMSON...MAURY...LEWIS..AND PERRY COUNTIES OF MID TN. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH SOUTH AND EAST MIDDLE TENNESSEE THROUGH SUNDAY NIGHT. AREA FLOOD WARNING NORTHWEST MIDDLE TENNESSEE. && 04
Hazardous weather outlook, May 1, 5:33 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 533 PM CDT SAT MAY 1 2010 TNZ010-011-031>034-061-063>066-075-077>080-093>095-022245- CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-MARSHALL-CANNON- DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- WAYNE-LAWRENCE-GILES- 533 PM CDT SAT MAY 1 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS AND ISOLATED TORNADOES ARE POSSIBLE TONIGHT...ALONG WITH HEAVY RAINS AND FLOODING. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF MORE SEVERE THUNDERSTORMS AND FLOODING WILL CONTINUE SUNDAY AND INTO EARLY MONDAY. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS...FLOODING...AND ANY OTHER SIGNIFICANT WEATHER OCCURRENCES TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ005>009-022>030-056>060-062-022245- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-RUTHERFORD- 533 PM CDT SAT MAY 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT SIGNIFICANT FLOODING WILL CONTINUE THROUGH THE OVERNIGHT HOURS AS THUNDERSTORMS CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE...ALONG WITH ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF MORE SEVERE THUNDERSTORMS AND FLOODING WILL CONTINUE SUNDAY AND INTO EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS...FLOODING...AND ANY OTHER SIGNIFICANT WEATHER OCCURRENCES TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 21
In the hours before
Local storm report, May 1, 4:41 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
441 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM FUNNEL CLOUD TULLAHOMA 35.37N 86.22W
05/01/2010 COFFEE TN TRAINED SPOTTER
&&
STEIGERWALDTLocal storm report, May 1, 4:56 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
456 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG LORETTO 35.08N 87.44W
05/01/2010 LAWRENCE TN EMERGENCY MNGR
POWER POLLS AND POWER LINES DOWN AT LORETTO...WITH TREE
DAMAGE EXTENDING FROM LORETTO TO LEOMA.
&&
STEIGERWALDTLocal storm report, May 1, 5:09 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HEAVY RAIN 7 SE CARTHAGE 36.19N 85.85W
05/01/2010 E0.00 INCH SMITH TN TRAINED SPOTTER
ON HIGHWAY 53 NEAR CHESTNUT MOUND...HILLSIDE GAVE WAY DUE
TO HEAVY RAIN AND BLOCKING ONE HALF OF THE HIGHWAY.
&&
STEIGERWALDTLocal storm report, May 1, 5:24 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
524 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 1 N SMITHVILLE 35.97N 85.82W
05/01/2010 DEKALB TN LAW ENFORCEMENT
TREES DOWN.
0440 PM FLOOD CLARKSVILLE 36.56N 87.35W
05/01/2010 MONTGOMERY TN TRAINED SPOTTER
FLOODING WAS REPORTED ALONG YELLOW CREEK AND EAST FORK
CREEK LOCATED SOUTHWEST OF CLARKSVILLE.
&&
STEIGERWALDTLocal storm report, May 1, 5:44 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
544 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM FLOOD SMYRNA 35.98N 86.52W
05/01/2010 RUTHERFORD TN PUBLIC
BRIDGE ON ONE MILE LANE THAT CROSSES STEWARTS CREEK IS
UNDER WATER.
&&
STEIGERWALDTLocal storm report, May 1, 6:01 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
601 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM FLOOD 4 SSE JAMESTOWN 36.38N 84.91W
05/01/2010 FENTRESS TN TRAINED SPOTTER
HIGHWAY 296 IS CLOSED DUE TO HIGH WATER.
&&
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:47 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 28 min |
| May 1, 2:58 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 62 min |
| May 1, 3:05 AM CDT | Tornado Warning | OHX | Stewart | 25 min |
| May 1, 3:21 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 39 min |
| May 1, 3:37 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 38 min |
| May 1, 4:02 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Dickson, Houston, Humphreys, Perry | 58 min |
| May 1, 4:11 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 34 min |
| May 1, 5:30 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 45 min |
| May 1, 7:19 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 26 min |
| May 1, 8:21 AM CDT | Flash Flood Warning | OHX | Benton, Dickson, Hickman, Humphreys, Perry | 8 hr |
| May 1, 9:50 AM CDT | Areal Flood Advisory | OHX | Cannon, Cheatham, Davidson, DeKalb, Dickson, Hickman and 5 more | 6 hr |
| May 1, 10:26 AM CDT | Flash Flood Warning | OHX | Maury | 6 hr |
| May 1, 10:35 AM CDT | Flash Flood Warning | OHX | Williamson | 6 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Cheatham | 4 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Davidson, Williamson | 4 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Williamson | 4 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Montgomery, Robertson | 4 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Montgomery | 11 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Perry | 4 hr |
| May 1, 12:18 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 27 min |
| May 1, 12:39 PM CDT | River Flood Warning | OHX | Davidson | 43 hr |
| May 1, 12:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 34 min |
| May 1, 1:08 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 37 min |
| May 1, 1:38 PM CDT | Tornado Warning | OHX | Maury, Williamson | 22 min |
| May 1, 2:13 PM CDT | Tornado Warning | OHX | Rutherford, Williamson | 32 min |
| May 1, 2:44 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 31 min |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Perry | 4 days |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Cheatham | 3 days |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Davidson, Williamson | 62 hr |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Williamson | 54 hr |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Montgomery, Robertson | 4 days |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Humphreys | 4 days |
| May 1, 3:12 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 48 min |
| May 1, 3:17 PM CDT | Areal Flood Warning | OHX | Benton, Cheatham, Davidson, DeKalb, Dickson, Hickman and 16 more | 24 hr |
| May 1, 3:18 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 27 min |
| May 1, 3:43 PM CDT | River Flood Warning | OHX | Davidson | 40 hr |
| May 1, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 32 min |
| May 1, 4:16 PM CDT | Tornado Warning | OHX | Lawrence | 29 min |
| May 1, 4:22 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| May 1, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren, White | 24 min |
| May 1, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 34 min |
| May 1, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 31 min |
| May 1, 4:47 PM CDT | Tornado Warning | OHX | Coffee | 28 min |
| May 1, 4:52 PM CDT | Tornado Warning | OHX | Giles, Lawrence, Marshall | 23 min |
| May 1, 5:04 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 26 min |
| May 1, 5:11 PM CDT | Tornado Warning | OHX | Giles, Marshall | 34 min |
| May 1, 5:19 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 26 min |
| May 1, 5:30 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 30 min |
| May 1, 5:35 PM CDT | Areal Flood Warning | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 20 more | 24 hr |
| May 1, 5:45 PM CDT | Tornado Warning | OHX | Coffee, Grundy, Warren | 30 min |
| May 1, 6:08 PM CDT | Tornado Warning | OHX | Bedford, Coffee | 22 min |
Nearby
Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.